Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why do T Cells drop to Baseline ?
Mar 20, 2011

I have looked through the forums...un able to get exact answer. My base line before ARV CD4 40, Viral L 1,000,000 + I have tried drug interuptions and both times, My cd4 drops rapidly. Last cd4 count 380, after interuption of 4weeks back down to 175 cd4? I am just curious why the t cells dont stay stable?

Response from Dr. Young

Hello and thanks for your post.

It's not entirely clear why CD4s drop rapidly after treatment discontinuation; but what is clear that after discontinuation of HAART, CD4 levels will decrease and eventually approach pre-treatment levels. In my simple view, this represents some kind of immunological scarring that HIV/AIDS imprints on the immune system and might not be a reversible as the absolute CD4 cell count on treatment.

For someone like you, with a low initial CD4 cell count, this history predicts rapid decline-- exactly what you've described, and perhaps a reason to avoid drug interruptions.

Hope this helps, BY



Previous
HIV medications and over the counter medications
Next
Trying to understand my results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement